Extremes In Body Temperature, Sweating PROFUSELY, then SHIVERING Cold moments later! - - NOT Menopause!

Hi All, I'm new here... (Just joined) I found this group from a Google search regarding... "I am past Menopause & yet I still find myself sweating profusely while cutting fruit at the kitchen counter AND the AC (air conditioner) is set at 62 degrees F. What is wrong with me??"

I'll begin by telling you that I found both the extreme temperature commonality as well as "Gabapentin". I was in an accident in which my back was SEVERELY broken (through & through). The Dr. told me I probably would not walk again... Well, I'm very stubborn and strong willed.... so thankfully I proved them wrong. I can/do walk albeit not perfectly...two surgeries later. Now almost 2 decades later... I swallow a handful of pills before I can even get out of bed. The pain is NEVER gone, just at a level I've trained myself to deal with it. - - - Now after reading the thread of conversations regarding the extremes in temperatures, the other thing that popped out at me was Gabapentin! After reading the list (a very long one) of "known side effects" I discovered that the temperature swings IS a known side effect. One of the gals in the conversations said she & her Dr. had decided to stop the Gabapentin. I am wondering how that worked out and if it made even the smallest difference... I have decided to do the same. I am stepping down the dosage until I can stop it completely. (I know this is one of the medications one can't just stop "cold turkey"). But as Gabapentin is only one of the pain medications I take, it is worth a little test to see if Gabapentin is the culprit of creating an environment of these crazy temperature swings which are both intolerable and embarrassing! So if there are any updates from anyone or perhaps new insights, please weigh in.

Oh, I also want to let you know, I have not been diagnosed with Fibromyalgia, (although I certainly relate to all over body & nerve pain). I also have never been on any HRT. However I do plan on exploring that avenue as well. Also, as I have noted that this is a UK group, I hope that I am in the USA won't exclude me from your group! ๐Ÿ˜Š

Thoughts??

Cheers! Deb

13 Replies

oldest โ€ข newest
  • Hi, welcome stopping pregapalin got short term memory loss after 3 weeks not worth it, only take HRT when have hot flushes when they stop stop taking , I am new to all this so trying to find out what works for me, hope more can come up with answers, gentle hugs

  • Many members from across The Pond, all are welcome. Temperature sensitivity very common with FM. I take Gabapentin now, but the heat thing is donkey's years old as far as I can remember. The Gabapentin helps with sciatica and does not appear to have affected my heat thing at all, one way or the other. Head all over the place, just to say many members can relate to some of the symptoms but not actually diagnosed with FM. With so many different symptoms, various causes are possible. I believe some members can trace the start of problems back to Trauma of some kind. None of this is much use when trying to work out what is going on for you. Stick around, you will be surprised at the variety in members' responses! I wish you well. :) xx

  • Hi Deb and welcome to a lovely forum I found almost a year ago.Im am from the US as well and am treated just like everyone else. I have the same problem with being hot and sweating all the time.I run my a/c year round and still I'm hot.Have you had your thyroid checked? ? Just a thought.I also take a handful of meds for shattered ankle in 2008.If you ever find an answer please post it as I would be very grateful. Hope you stay around, you will find everyone very helpful and kind.Take care . Peck.๐Ÿค

  • Hi Peck... Good thought about the Thyroid....they say they've checked it out but to what degree? Just a cursory peek or an actual blood study?? - Good reminder... I'll have them do a bit more in depth test. Heck, they never caught ANY issue with my gallbladder until POOF! They had to take it out one night ...in the middle of the night I might add. I'll add it to my growing list of things I want to cover. ....By the way, I DO plan on sticking around. Nice group of people I can see that already. Thanks again for your reply... ๐Ÿถ๐Ÿ˜Š

    Cheers! Deb

  • Deb, Where are you from in the US?? If you don't mind me asking, Peck.๐Ÿค

  • Don't mind your asking at all... I'm in Northern California... in the Sierra-Nevada Mountains! I love the freedom and beauty of the forest and all the critters.

    Where are you Peck?

    Cheers! and Peace, Deb ๐Ÿ•

  • Hi deb! I too suffer from overheating,i mean heat driping wet at times.i take gabapentin also but had the sweats before the med.i sweat sometimes right after a shower that drives me crazy!also passed the menopause stage.my 82 year old aunt has samething but hers is her thyroid.well welcome Chris๐Ÿ˜ƒ

  • Hi Cespinosa.... Yes, the Extreme hot sweating when I've never sweat before and then MOMENTS later I'm shivering ice cold. Makes me really crazy Nuts! ๐Ÿ˜…๐Ÿ˜ฅ

    I'm getting Thyroid checked as well.

    Thanks for your support! Cheers! Deb

  • Nearly midnight here on the West Coast of USA, but I wanted to give a shout out to express my THANKS to the group as a whole and especially those who have already replied to my earlier post today. There's a special comfort in being "heard" and sometimes, perhaps it's even enough. I already feel the supportive energy of this group as well as the wonderful humor. I so appreciate it and as someone suggested to me earlier "stick around". I most certainly plan to.

    Cheers & Goodnight, Deb

  • Hi RedDebFox from UK. as I have advised others; and after using pregab and gabapen. If you are considering coming off these meds then do it with good medical advise as the withdrawal might make you feel much worse than the side effects you feel now. These type of meds do "mess inside your head" which is what they are supposed to do but we are all different to drug therapy-just air caution . I too felt like I was revisiting the menopause on these meds

  • Hi DebRedFox

    Welcome to the forum and it is wonderful to make your acquaintance. I have pasted you a link below from our mother site. FMA UK which hosts loads of useful Fibro information:

    fmauk.org/

    I am so gneuinely sorry to read of your medical issues, and I want to sincerely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • Thank you Ken. It's very nice to meet you as well ๐Ÿ˜Š Thoughts is a very active & fun group!!

    Cheers!

    Deb

  • :) :)

You may also like...